Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 7, NWS Los Angeles, CA

August 29, 2016

NWS Los Angeles, CA issued this red flag warning at Aug 29, 2016, 9:09 AM PDT. It took effect at Aug 29, 2016, 5:00 PM PDT. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2016, 9:09 AM PDT (16:09 UTC)
In effect from
Aug 29, 2016, 5:00 PM PDT
Expired
Aug 31, 2016, 9:40 AM PDT
In force
41 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

733 
WWUS86 KLOX 291609
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
909 AM PDT MON AUG 29 2016

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY MORNING FOR WINDS AND LOW RELATIVE HUMIDITY FOR THE
SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.STRONG AND GUSTY SUNDOWNER WINDS ARE EXPECTED TONIGHT AND AGAIN
TUESDAY NIGHT ACROSS AND BELOW THE SANTA YNEZ RANGE. WIND GUSTS
AROUND 40 MPH ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS
OF THE SANTA YNEZ RANGE. RELATIVE HUMIDITY IS EXPECTED TO DROP
INTO THE TEENS...AND EVEN SINGLE DIGITS...LATE THIS AFTERNOON 
AND EVENING WITH POOR OVERNIGHT RECOVERIES. WITH AFTERNOON
TEMPERATURES EXPECTED TO BE WELL ABOVE NORMAL...THE GUSTY WINDS
AND LOW RELATIVE HUMIDITY WILL CREATE AN EXTENDED PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SANTA YNEZ RANGE 
AND FOOTHILL AREAS OF THE SOUTH COAST. 

CAZ252-292300-
/O.UPG.KLOX.FW.A.0007.160830T0000Z-160831T1700Z/
/O.NEW.KLOX.FW.W.0007.160830T0000Z-160831T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
909 AM PDT MON AUG 29 2016

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANTA
BARBARA COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM PDT WEDNESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ239-292300-
/O.UPG.KLOX.FW.A.0007.160830T0000Z-160831T1700Z/
/O.NEW.KLOX.FW.W.0007.160830T0000Z-160831T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
909 AM PDT MON AUG 29 2016

...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTH
COAST OF SANTA BARBARA COUNTY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM PDT WEDNESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH BELOW PASSES AND
  CANYONS.

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

RAT
4 follow-up statements
965 
WWUS86 KLOX 292146
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
246 PM PDT MON AUG 29 2016

...RED FLAG WARNING IN EFFECT UNTIL WEDNESDAY MORNING FOR WINDS
AND LOW RELATIVE HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS
AND SOUTH COAST...

.STRONG AND GUSTY SUNDOWNER WINDS ARE EXPECTED THIS AFTERNOON 
AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING ACROSS
SOUTHERN SANTA BARBARA COUNTY. THROUGH AND BELOW PASSES AND 
CANYONS...WIND GUSTS TO AROUND 40 MPH CAN BE EXPECTED. RELATIVE
HUMIDITY WILL DROP INTO THE TEENS...AND EVEN ISOLATED SINGLE
DIGITS...EACH AFTERNOON AND EVENING WITH POOR OVERNIGHT
RECOVERIES. WITH THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITY...EXTENDED PERIODS OF CRITICAL FIRE WEATHER CONDITIONS
ARE ANTICIPATED ACROSS THE SANTA YNEZ RANGE AND THE FOOTHILLS OF
THE SOUTH COAST. 

CAZ252-301800-
/O.CON.KLOX.FW.W.0007.160830T0000Z-160831T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
246 PM PDT MON AUG 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
MOUNTAINS OF SANTA BARBARA COUNTY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH.
  STRONGEST WINDS DURING THE LATE AFTERNOON AND EVENING HOURS. 

* RELATIVE HUMIDITY...8 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERY.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ239-301800-
/O.CON.KLOX.FW.W.0007.160830T0000Z-160831T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
246 PM PDT MON AUG 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
SOUTH COAST OF SANTA BARBARA COUNTY...

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH BELOW PASSES AND
  CANYONS. STRONGEST WINDS DURING THE LATE AFTERNOON AND EVENING
  HOURS. 

* RELATIVE HUMIDITY...8 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERY.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

RAT
380 
WWUS86 KLOX 301538
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
838 AM PDT TUE AUG 30 2016

...RED FLAG WARNING IN EFFECT UNTIL WEDNESDAY MORNING FOR WINDS
AND LOW RELATIVE HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS
AND SOUTH COAST...

.STRONG AND GUSTY SUNDOWNER WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS SOUTHERN SANTA BARBARA COUNTY. THROUGH AND BELOW
PASSES AND CANYONS...WIND GUSTS TO AROUND 40 MPH CAN BE EXPECTED.
RELATIVE HUMIDITY WILL DROP INTO THE TEENS...AND EVEN ISOLATED
SINGLE DIGITS...THIS AFTERNOON AND EVENING AND EXHIBIT POOR 
RECOVERY TONIGHT. WITH THIS COMBINATION OF GUSTY WINDS AND LOW
RELATIVE HUMIDITY...EXTENDED PERIODS OF CRITICAL FIRE WEATHER
CONDITIONS ARE ANTICIPATED ACROSS THE SANTA YNEZ RANGE AND THE
FOOTHILLS OF THE SOUTH COAST.

CAZ252-302345-
/O.CON.KLOX.FW.W.0007.000000T0000Z-160831T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
838 AM PDT TUE AUG 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF SANTA
BARBARA COUNTY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH. 
  STRONGEST WINDS DURING THE LATE AFTERNOON AND EVENING HOURS.

* RELATIVE HUMIDITY...8 TO 18 PERCENT WITH POOR OVERNIGHT
  RECOVERY.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ239-302345-
/O.CON.KLOX.FW.W.0007.000000T0000Z-160831T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
838 AM PDT TUE AUG 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTH COAST OF SANTA
BARBARA COUNTY...

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS TO 40 MPH BELOW PASSES 
  AND CANYONS. STRONGEST WINDS DURING THE LATE AFTERNOON AND 
  EVENING HOURS.

* RELATIVE HUMIDITY...8 TO 18 PERCENT ACROSS THE FOOTHILLS WITH
  POOR OVERNIGHT RECOVERY.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

RAT
645 
WWUS86 KLOX 302119
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
219 PM PDT TUE AUG 30 2016

...RED FLAG WARNING IN EFFECT UNTIL WEDNESDAY MORNING FOR WINDS
AND LOW RELATIVE HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS
AND SOUTH COAST...

.STRONG AND GUSTY SUNDOWNER WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS SOUTHERN SANTA BARBARA COUNTY. THROUGH AND BELOW
PASSES AND CANYONS...WIND GUSTS TO AROUND 40 MPH CAN BE EXPECTED.
RELATIVE HUMIDITY WILL DROP INTO THE TEENS...AND EVEN ISOLATED
SINGLE DIGITS...THIS AFTERNOON AND EVENING AND EXHIBIT POOR
RECOVERY TONIGHT. WITH THIS COMBINATION OF GUSTY WINDS AND LOW
RELATIVE HUMIDITY...EXTENDED PERIODS OF CRITICAL FIRE WEATHER
CONDITIONS ARE ANTICIPATED ACROSS THE SANTA YNEZ RANGE AND THE
FOOTHILLS OF THE SOUTH COAST.

CAZ252-311700-
/O.CON.KLOX.FW.W.0007.000000T0000Z-160831T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
219 PM PDT TUE AUG 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF SANTA
BARBARA COUNTY...

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  STRONGEST WINDS ACROSS THE SANTA YNEZ RANGE DURING THE LATE
  AFTERNOON AND EVENING HOURS.

* RELATIVE HUMIDITY...10 TO 20 PERCENT WITH POOR OVERNIGHT
  RECOVERY.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ239-311700-
/O.CON.KLOX.FW.W.0007.000000T0000Z-160831T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
219 PM PDT TUE AUG 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTH COAST OF SANTA
BARBARA COUNTY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 50 MPH BELOW PASSES
  AND CANYONS. STRONGEST WINDS DURING THE LATE AFTERNOON AND
  EVENING HOURS.

* RELATIVE HUMIDITY...10 TO 20 PERCENT ACROSS THE FOOTHILLS WITH
  POOR OVERNIGHT RECOVERY.

* IMPACTS...IF FIRE IGNITION OCCURS OR FOR EXISTING FIRES... 
  CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID 
  SPREAD OF WILDFIRE WHICH WOULD THREATEN LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

RAT
372 
WWUS86 KLOX 311640
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
940 AM PDT WED AUG 31 2016

...RED FLAG WARNING CANCELLED...ELEVATED FIRE DANGER
EXPECTED TO PERSIST THROUGH THURSDAY NIGHT...

.WINDS HAVE DIMINISHED...WARRANTING THE CANCELLATION OF THE
RED FLAG WARNING. HOWEVER...LOCALLY GUSTY NORTH WINDS ARE 
EXPECTED AGAIN TONIGHT AND POSSIBLY THURSDAY NIGHT...MAINLY FOR
WESTERN SECTIONS OF THE SANTA BARBARA SOUTH COAST. THEREFORE
ELEVATED FIRE DANGER WILL PERSIST DURING THIS TIME.

CAZ239-252-311745-
/O.CAN.KLOX.FW.W.0007.000000T0000Z-160831T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
940 AM PDT WED AUG 31 2016

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE RED FLAG WARNING.

NORTH WINDS HAVE DIMINISHED...WITH RED FLAG CONDITIONS NO LONGER 
PRESENT ACROSS THE SANTA BARBARA SOUTH COAST AND MOUNTAINS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Aug 29, 5:08 AM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 29, 5:08 AM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
508 AM PDT MON AUG 29 2016

New Aviation Discussion

.SYNOPSIS...

High pressure building aloft will bring a warming trend through
early this week, with triple digit heat expected for some valley
areas. Cooler conditions and an increase in night through morning
low clouds and fog are expected for the second half of next week
as a broad trough of low pressure develops.

&&

.SHORT TERM...(TDY-WED)

Offshore trends continue this morning and this along with the
warmer than normal sea sfc temps will keep the low clouds away
from areas south of Point Conception. There is a low stratus deck
developing across the Central Coast as well as locally into the
Santa Ynez vly. The Sundowner is weakening and the the advisory
will expire at 0300 but there will still be a few canyon gusts
continuing until dawn. Max temps are the big deal today. Srn Ca
will be under the axis of ridge with 592DM hgts over the area.
Temps will be up another few degrees from Sundays numbers. Max
temps will be above normal everywhere save for the beaches of the
Central Coast. Other coastal areas will be only a few degrees
above normal but the vlys and inland areas will be 8 to 12
degrees above normal.

Another sundowner tonight will likely need a 9 hour wind advisory.
Low clouds again will be confined to the central coast.

The ridge moves off on Tuesday as a Pac NW trof moves eastward.
There will be some cooling over SLO and SBA counties as hgts fall
but south of Pt Conception max temps will be the same or even a
degree higher than today.

Broad trofing sets up over the west coast on Wednesday. But really
only the weakest tail of the trof will be over Srn Ca. Its effects
will not be that strong. The marine layer cloud deck will only
reform a little and the onshore trends will be weak. So there will
be some cooling but not much.

.LONG TERM...(THU-SUN)

Both the GFS and the EC agree that the upper trof will persist
through the extended period and will strengthen a little each day.
The NAM suggests only a limited marine layer stratus deck on
Thursday and since the trof still not that impressive at the time
this forecast makes sense. So not quite as much cooling as
previously thought.

Friday and the Weekend look pretty grey as the trof increases to
the point where it will lift the marine layer deep into the vlys.
Look for night through morning low clouds and fog extending all
the way into the Santa Clarita vly. Max temps will quickly cool to
normal or even blo normal with the biggest drop occuring in the
vlys. Cooler still on Saturday due to lower hgts and then little
change for Sunday.

&&

.AVIATION...29/1200Z

AT 0825Z, the marine layer depth at KLAX was 1100 feet. The top
of the inversion was near 2200 feet with a temperature of 29
degrees Celsius.

Low confidence in TAFs for KLAX KLGB KSMX and KSBP. There is a 30
percent of IFR cigs at KLAX and KLGB between 13Z and 17Z. IFR cigs
expected to begin anytime between 30/08Z and 13Z with a 30
percent chance that VFR cigs prevail. There is a 30 percent chance
of LIFR to VLIFR cigs/vsbys at KSMX after 30/06Z. There is a 30
percent chance of MVFR haze at any coastal TAF site through 18Z
and again after 30/06Z.

Good confidence in remainder of the TAFs.

KLAX...Moderate confidence in TAF through 17Z with a 30 percent
chc of BKN007 between 13Z and 17Z. IFR cigs expected to begin
anytime between 30/08Z and 13Z with a 30 percent chance that VFR
cigs prevail. There is a 30 percent chance of MVFR haze thru 18Z
and again after 30/06Z. Any east winds after 30/06Z are expected
to remain below 8 kts.

KBUR...High confidence in CAVU TAF.

&&

.MARINE...29/305 AM...

A Small Craft Advisory will continue for gusty northwest winds
and locally generated steep seas over the outer waters from
Piedras Blancas to San Nicolas Island. In addition...a SCA has
been issued for the inner waters from Point Pierdas Blancas to
Point Sal and SBA Channel beginning late this afternoon and
lasting through late Tuesday night for gusty northwest winds
and locally generated steep seas. There is a 30 percent chance of
small craft conditions mainly due to steep seas during this time
from Point Mugu to Catalina Island.

A Gale Watch is still in effect for late Monday night through
Tuesday across the outer waters with about a 50 percent chance of
gale conditions starting Monday afternoon/evening with Gale
conditions likely beginning Tuesday/evening and persisting
overnight. The strongest winds will likely occur in the evening
and overnight hours.

Patchy fog is possible at times across all waters through
Wednesday morning. The patchy fog is mostly likely to occur during
the overnight to morning hours across the outer waters from Point
Pierdas Blancas to Catalina Island and to the south and west of
Palos Verdes Point.

&&

.FIRE WEATHER...

28/200 PM.

Sundowner winds combined with temperatures 10 to 15 degrees above
seasonal normal and relative humidity in the teens will create
critical fire weather conditions in the Santa Barbara County
mountains and South Coast Monday late afternoon through Wednesday
morning. A moderate pressure gradient will develop Monday evening
and again Tuesday evening over Santa Barbara County between high
pressure in the southern portion of the San Joaquin Valley and
thermal trough of low pressure near shore. The strongest pressure
gradient between Bakersfield and Santa Barbara is expected Monday
night and then a slightly weaker gradient is expected Tuesday
night. Temperatures will likely be 10 to 15 degrees above
seasonal normal Monday then trend slightly cooler Tuesday.
Relative humidity will fall sharply Monday and then will change
little through Tuesday with little recovery in the wind prone
areas. Elsewhere elevated fire danger Sunday through Tuesday for
interior sections of Southwest California For the mountains,
interior valleys, and deserts, there will be significant warming
today, with the peak of the heat occurring Monday into Tuesday
when many areas will reach triple digit temperatures. Minimum
humidities will generally range between 10 and 20 percent during
this time, with isolated single digit readings possible in the
mountains and Antelope Valley on Monday and Tuesday. The warming
temperatures will cause steepening lapse rates that will enable
deep vertical mixing layers, especially on Monday and Tuesday when
mixing layer heights could range between 12,000 and 15,000 feet.
For existing fires or new ignitions over interior areas, plume
dominated fire behavior will be possible.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch in effect from 5 PM PDT this afternoon
      through Wednesday morning For zones 239-252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday For
      zones 670-673. (See LAXMWWLOX).
     Gale Watch in effect from late tonight through late Tuesday
      night For zones 670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PDT Tuesday For
      zone 676. (See LAXMWWLOX).
     Gale Watch in effect from Tuesday morning through late
      Tuesday night For zone 676. (See LAXMWWLOX).

&&

PUBLIC...Rorke
FIRE...30
AVIATION...Munroe
MARINE...Munroe
SYNOPSIS...Sukup

weather.gov/losangeles
Hazardous weather outlook, Aug 29, 6:00 AM PDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON AUG 29 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THIS AFTERNOON THROUGH
WEDNESDAY ACROSS SOUTHERN SANTA BARBARA COUNTY DUE TO GUSTY NORTH
SUNDOWNER WINDS AND LOW HUMIDITIES.

GUSTY NORTHERLY WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
DEVELOP THIS EVENING AND CONTINUE THROUGH  LATE TONIGHT. THE
STRONGEST WINDS WILL LIKELY OCCUR WEST OF GOLETA THROUGH GAVIOTA.

THERE WILL BE DANGEROUS RIP CURRENTS AND ELEVATED SURF AT LOS
ANGELES AND VENTURA COUNTY BEACHES...ESPECIALLY SOUTH FACING
BEACHES.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS CONTINUE TUESDAY THROUGH WEDNESDAY
MORNING ACROSS SOUTHERN SANTA BARBARA COUNTY DUE TO GUSTY NORTH
SUNDOWNER WINDS AND LOW HUMIDITIES.

THERE WILL BE DANGEROUS RIP CURRENTS AND ELEVATED SURF AT LOS
ANGELES AND VENTURA COUNTY BEACHES...ESPECIALLY SOUTH FACING
BEACHES.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JLD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:14 PM PDTWind AdvisoryLOX7 hr
Aug 29, 3:11 AM PDTSmall Craft AdvisoryLOX48 hr
Aug 29, 9:12 AM PDTGale WarningLOX66 hr
Aug 29, 11:21 AM PDTWind AdvisoryLOX16 hr

Nearby

Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.